Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 6, 2006, 9:01 PM MST for Pima County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 9:01 PM MST (04:01 UTC)
- Expired
- Aug 6, 2006, 9:30 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 9 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4891 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 070407 FFWTWC AZC019-070530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 901 PM MST SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 1030 PM MST * AT 855 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM AROUND VAIL SOUTH TO CORONA DE TUCSON. RADAR DERIVED ESTIMATES INDICATED RAINFALL RATES OF UP TO 2 INCHES PER HOUR OVER AN AREA FROM INTERSTATE 10 NEAR VAIL SOUTH TO NEAR CORONA DE TUCSON. AT 900 PM MST...A WEATHER SPOTTER REPORTED THAT 1.0 INCH OF RAIN HAD FALLEN IN THE PAST HOUR IN CORONA DE TUCSON. VERY LITTLE MOVEMENT WAS INDICATED BY RADAR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND RITA RANCH BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3175 11061 3214 11060 3214 11093 3175 11088 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 8:57 PM MST, 4 minutes earlier.
Area forecast discussion, Aug 6, 8:57 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 857 PM MST SUN AUG 6 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM NEAR THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND MONDAY AND WEAKEN. MEANWHILE...HIGH PRESSURE OVER THE SOUTHERN STATES WILL BUILD WESTWARD...WITH EASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. THIS WILL PROVIDE INCREASING MOISTURE AND A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE UPCOMING WEEK. DAYTIME HIGH TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS THIS WEEK. && .DISCUSSION...RADAR IMAGERY WAS SHOWING A BATCH OF SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING SLOWLY WESTWARD ACROSS EASTERN PIMA COUNTY SOUTH TO NEAR NOGALES. THE MAIN THREAT FROM THESE STORMS WILL LIKELY BE LOCALLY HEAVY RAINFALL. IF THE STORMS PUSH FARTHER WEST INTO CENTRAL PIMA COUNTY WHERE THE SUBCLOUD LAYER WAS MUCH DRIER...STRONG WINDS WILL BE POSSIBLE THERE. UPDATED THE GRIDDED FORECAST TO REFLECT HIGHER POP VALUES AND SCATTERED AREAL COVERAGE WORDING FOR ZONES 33 AND 34 THROUGH MIDNIGHT...WHICH INCLUDES THE GREATER TUCSON AREA. && .PREV DISCUSSION...LOW LEVEL FLOW TO BECOME INCREASINGLY ELY TONIGHT INTO MONDAY WITH THE AIRMASS EXPECTED TO BECOME PRIMED FOR UPSWING IN CONVECTIVE ACTIVITY MONDAY AFTERNOON INTO MIDWEEK. ERN PACIFIC UPPER LOW PROGGED TO MOVE NEWD AND FILL MONDAY WHILE SOUTH-CENTRAL CONUS PLAINS UPPER RIDGE EXPANDS WWD...RESULTING IN AN INCREASINGLY ELY SURFACE-500 MB FLOW AS DEPICTED VIA NAM BUFR SOUNDINGS. HOWEVER... SOME DIFFERENCES EXIST BETWEEN NAM/GFS MOISTURE/PRECIP FIELDS...WITH GFS MORE ROBUST VERSUS NAM FOR DEEPER MOISTURE AND PRECIP CHANCES. THUS DEEPER MOISTURE EXPECTED TO EXPAND WWD BY THE MIDDLE OF THE WEEK AND CONTINUE INTO THE LATTER PART OF THE WEEK...AS MID-LEVEL FLOW BECOMES INCREASINGLY SELY AROUND PERIPHERY OF SRN CONUS PLAINS UPPER HIGH. THE UPSHOT IS FOR MAINLY AFTERNOON/EVENING SHOWERS/TSTMS ...WITH SCATTERED POPS CENTRAL/ERN SECTIONS AND LOWER CHANCES WEST. SOME DECREASE IN MOISTURE ACROSS SE AZ LATE NEXT WEEKEND...AND ESPECIALLY ACROSS NRN/WRN AZ AS PER 06/12Z GFS SOLUTION...WITH PROGGED MID-LEVEL PATTERN SIMILAR TO THIS WEEKEND AS ANOTHER TROUGH APPROACHES THE CENTRAL CALIFORNIA COAST. MOISTURE SHOULD REMAIN ADEQUATE THOUGH TO JUSTIFY AT LEAST LOW-GRADE POPS NEXT SUNDAY. NO SIGNIFICANT CHANGES IN DAYTIME MAX TEMPS EXPECTED DURING MUCH OF THE UPCOMING WEEK...WITH AFTERNOON HIGH TEMPS EXPECTED TO BE CLOSE TO SEASONAL NORMALS FOR EARLY-MID AUG. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.